Florida, 2008

Damaging Winds in Florida, June 3, 2008

June 3, 2008 · NWS TAE · 2 events in 1 county or zone

Afternoon thunderstorms on the 3rd caused wind damage in Madison County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Afternoon thunderstorms on the 3rd caused wind damage in Madison County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 3, 8:50 AM EST, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 3, 8:50 AM EST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 AM EDT TUE JUN 3 2008

.SYNOPSIS...13Z REGIONAL SURFACE ANALYSIS INDICATES A 1016 MB HIGH
CENTERED OVER THE NRN GOMEX WITH A 998 MB LOW CENTERED OVER KANSAS.
BETWEEN THESE TWO FEATURES THERE IS A TIGHT PRESSURE GRADIENT
ACROSS THE CENTRAL CONUS. LOCALLY...A BROAD PRESSURE GRADIENT
CONTINUES TO HOLD ITS PLACE..BRINGING NEAR CALM WINDS. PATCHY FOG
IS BURNING OFF THIS MORNING ACROSS THE TRI-STATE AREA.

AT THE MID-LEVELS...H5 ANALYSIS INDICATES A BROAD RIDGE EXTENDING
FROM NRN MEXICO INTO THE WRN GOMEX. A WEAK TROUGH IS EXITING THE FL
PANHANDLE INTO THE WRN ATLANTIC. OTHERWISE...THERE IS PRIMARILY A
ZONAL FLOW ACROSS THE NERN CONUS. HEIGHTS ARE INCREASING ACROSS
THE SOUTHEAST AS THE ERN PERIPHERY OF THE RIDGE WORKS ITS WAY
TOWARDS THE FL PANHANDLE.

THIS AFTERNOON...ISOLATED TO SCATTERED CONVECTION IS EXPECTED THIS
AFTERNOON AS A W-SW FLOW LOOKS TO MAKE TODAY A TYPE 4 SEA BREEZE
DAY. THE MODIFIED MORNING TLH SOUNDING INDICATES A CAPE OF 3100 J/KG
WITH AN LI OF -7. PWAT HAS INCREASED TO 1.78. WITH THESE FORECASTED
PARAMETERS AND THE SEA BREEZE REGIME...POPS RANGE FROM 50S IN THE
EASTERN ZONES AND DECREASE WESTWARD TO 30S FOR PFN AND DHN. TEMPS
WILL AGAIN WARM INTO THE MID 90S ACROSS THE CWA.

&&

.AVIATION...AS OF 13Z THIS MORNING...LIFR CIGS REMAINED AT KTLH BUT
ARE EXPECTED TO LIFT SHORTLY...AS SHOULD THE LINGERING BR AT KVLD.
WITH SURFACE BOUNDARY SITUATED FURTHER TO THE NORTH THAN PREVIOUSLY
EXPECTED...OVER SOUTH CAROLINA AND NORTHERN GEORGIA...DEVELOPING
DEEP LAYER RIDGING PROVIDES A WEAK SURFACE PRESSURE GRADIENT OVER
THE CWA AND MAY SOMEWHAT INHIBIT CONVECTIVE DEVELOPMENT TODAY.
HOWEVER...KEPT VCTS AT THE WESTERN TERMINALS AND SCATTERED TSRA THIS
AFTERNOON AT KVLD AND KABY DUE TO COMBINATION OF POTENTIAL HEATING
UP TO 94 THIS AFTERNOON...PLENTIFUL LOW-LEVEL MOISTURE...AND
AFTERNOON SEABREEZE ACTIVITY.

&&

.MARINE...THE BROAD RIDGE WILL CENTER ITSELF OVER THE COASTAL
WATERS INTO THURSDAY KEEPING WINDS AND SEAS LOW. AFTER
THURSDAY...AN INCREASING PRESSURE GRADIENT WILL SERVE TO INCREASE
WINDS AND SEAS SLIGHTLY ACROSS THE EASTERN GULF OF MEXICO.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...RUBIO/GODSEY
PUBLIC/MARINE...WOODRUM/BLOCK
Hazardous weather outlook, Jun 3, 3:35 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 AM EDT TUE JUN 3 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-040845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
435 AM EDT TUE JUN 3 2008 /335 AM CDT TUE JUN 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
TODAY...ESPECIALLY IN THE AFTERNOON ACROSS SOUTH GEORGIA AND NORTH
FLORIDA. WHILE CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD
SEVERE WEATHER...A FEW STORMS COULD BRIEFLY REACH SEVERE LEVELS.
EVEN IN STORMS THAT ARE NOT SEVERE...FREQUENT LIGHTNING...VERY
HEAVY RAIN...AND WIND GUSTS NEAR 30 MPH WILL STILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME...BUT
ANY THUNDERSTORM CAN BE LOCALLY HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jun 3, 1:24 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
224 PM EDT TUE JUN 3 2008

FLZ028-029-031930-
LAFAYETTE-TAYLOR-
224 PM EDT TUE JUN 3 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN LAFAYETTE
AND NORTHEASTERN TAYLOR COUNTIES...

* UNTIL 330 PM EDT

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF LURAVILLE...OR 8 MILES
NORTHWEST OF MAYO...MOVING NORTHWEST AT 4 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Madison

When
June 3, 1:24 PM EST
Where
Madison County, 3 mi N of Hamburg
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.613, -83.520

A tree was down on State Road 150.

Thunderstorm Wind, Madison

When
June 3, 2:44 PM EST
Where
Madison County, 3 mi NE of Sirmans
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
30.361, -83.634

A few trees and power lines were down along State Roads 158 and 360.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111907, 111908.